Article

Presumed isotretinoin-induced extraocular myopathy

Md. Shahid Alam1★, Swati Agarwal1★ Corresponding author

  1. 1Department of Orbit Oculoplasty Reconstructive and Aesthetic Services, Sankara Nethralaya, Medical Research Foundation, Chennai, Tamil Nadu, India.

CORRESPONDENCE

Md. Shahid Alam

Department of Orbit Oculoplasty Reconstructive and Aesthetic Services, Sankara Nethralaya, Medical Research Foundation, Chennai, Tamil Nadu, India.

mshahidalam@gmail.com

Received: 19-07-2016; Revised: 31-07-2016; Accepted: 13-10-2016.

Volume 7, Issue 4 · pp. 187–9 · PUBLISHED 2016 · DOI: 10.4103/0976-500X.195905

View on JPP original site ↗

ABSTRACT

Isotretinoin a synthetic analogue of vitamin A is primarily used for cystic acne not responding to conventional treatment. Several ocular side effects including blurring of vision, decreased dark adaptation, corneal opacities and meibomian gland atrophy have been reported with prolonged use of isotretinoin. There have been reports of muscular damage caused by isotretinoin. Extra ocular myopathy as an adverse effect of long term used of isotretinoin has never been mentioned in literature. We report a case of a young male who presented to us with complaints of diplopia after using isotretinoin for a prolonged period. He was diagnosed as a case of presumed isotretinoin extraocular myopathy after imaging and other blood investigations.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Alam, M. S., & Agarwal, S. (2016). Presumed isotretinoin-induced extraocular myopathy. Journal of Pharmacology and Pharmacotherapeutics, 7(4), 187–9. https://doi.org/10.4103/0976-500X.195905